Louisiana, 2011Wildfire in Louisiana, June 18, 2011
June 18, 2011 · NWS SHV · 1 event in 1 county or zone
Severe drought conditions and very hot temperatures and highway sparks from a tractor trailer were the ingredients needed to ignite a large fire across northern Caddo Parish.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions and very hot temperatures and highway sparks from a tractor trailer were the ingredients needed to ignite a large fire across northern Caddo Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 9:36 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 9:36 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 AM CDT SAT JUN 18 2011
.DISCUSSION...
ISOLATED SHOWERS CONTINUE ACROSS EXTREME NE TX/SE OK/SW AR BUT
HAVE BEEN ON A DOWNWARD TREND OVER THE LAST COUPLE OF HOURS. NO
UPDATES TO THE GRIDS ARE PLANNED BUT NEW ZONES WILL BE SENT AROUND
NOON TO REMOVE MORNING WORDING. /09/
&&
.AVIATION...
STRATUS CLOUDS EARLIER THIS MORNING HAVE ALREADY DISSIPATED AT LATE
MORNING. THE SURFACE PRESSURE GRADIENT GRADIENT WILL REMAIN TIGHT
ACROSS MUCH OF THE REGION ONCE AGAIN...RESULTING IN GUSTY SSW WINDS
THROUGH MUCH OF THE DAY. WITH A DEVELOPING 40-50 KT SWRLY LOW LEVEL
JET TONIGHT...EXPECT AREAS OF MVFR CIGS ACROSS MUCH OF THE REGION
AFTER 06Z TONIGHT...CONTINUING THROUGH MID MORNING ON SUNDAY. VFR
CONDITIONS SHOULD RETURN BY 18Z SUNDAY. A FEW LIGHT SHOWERS OVER FAR
SOUTHEAST OKLAHOMA AND FAR NORTHEAST TEXAS...ARE PROBABLY NOT EVEN
REACHING THE GROUND. AT ANY RATE...THESE ISOLATED SHOWERS ARE
EXPECTED TO DISSIPATE THIS AFTERNOON AND NOT BE A FACTOR IN AVIATION
WEATHER.
SURFACE WINDS WILL BE MAINLY FROM THE SOUTH AND SOUTHWEST THROUGH
19/18Z AT 10 TO 20 KNOTS WITH HIGHER GUSTS APPROACHING 30 KNOTS
DURING THE AFTERNOON TODAY. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 102 79 102 79 98 / 10 10 10 10 10
MLU 101 78 100 78 98 / 10 10 10 10 10
DEQ 97 75 97 75 96 / 20 10 10 10 10
TXK 101 77 100 77 98 / 20 10 10 10 10
ELD 100 76 100 76 99 / 20 10 10 10 10
TYR 103 80 101 80 99 / 10 10 10 10 10
GGG 102 79 101 79 99 / 10 10 10 10 10
LFK 102 77 102 77 99 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ070.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-017.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ124>126-136>138-149>153-165>167.
&&
09/03Hazardous weather outlook, Jun 18, 11:02 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT SAT JUN 18 2011
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-191715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1202 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
191715-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1202 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY...
TEMPERATURES WILL CLIMB TO OVER 100 DEGREES ACROSS MUCH OF EAST
TEXAS AND NORTHWEST LOUISIANA TODAY. DUE TO AN INCREASE IN
MOISTURE OVER THE PAST COUPLE OF DAYS...HEAT INDEX VALUES ARE
EXPECTED TO EXCEED 105 DEGREES THIS AFTERNOON. THEREFORE...A HEAT
ADVISORY IS IN EFFECT UNTIL 7 PM CDT SUNDAY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HEAT INDEX VALUES ARE ONCE AGAIN FORECAST TO REACH OR EXCEED 105
DEGREES ON SUNDAY. THEREFORE...A HEAT ADVISORY WILL CONTINUE UNTIL
7 PM CDT SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
09
Wildfire, Caddo
- When
- June 18, 1:00 PM CST to 10:00 PM CST
- Where
- Caddo forecast zone
- Property damage
- $70,000
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
Two camp homes have been lost to a woods fire burning between Oil City and Vivan in Caddo Parish. The northern Caddo Parish fire started early Saturday afternoon along Trees City Road, which is also LA Highway 2. The fire spread to both sides of the road. Fire crews dug trenches around the fire to try to keep it from spreading. There are some other homes in the area that were threatened by the fire. Roads had to be blocked in the area.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306713.